Alert archive / Michigan / Flash Flood Warnings in 2011

Flash Flood Warning 11, NWS Grand Rapids, MI

June 30, 2011Mason County, Oceana County, Michigan

NWS Grand Rapids, MI issued this flash flood warning at Jun 30, 2011, 10:17 PM EDT for Mason County, Oceana County, Michigan. It was in force for 6 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 30, 2011, 10:17 PM EDT (02:17 UTC)
Expired
Jul 1, 2011, 4:00 AM EDT
In force
6 hr
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Flood severity
None

Counties Mason County, MI, Oceana County, MI

The radar

The Grand Rapids radar (KGRR), 130 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 30, 11:31 PM EDTHEAVY RAIN 0.95Sse Pentwater, MITHIS WAS A STORM TOTAL.
Jun 30, 11:31 PM EDTHEAVY RAIN 2.123 N Pentwater, MITHIS WAS A STORM TOTAL.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2011-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2011-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 144 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-539 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
144 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WGUS53 KGRR 010217
FFWGRR
MIC105-127-010800-
/O.NEW.KGRR.FF.W.0011.110701T0217Z-110701T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1017 PM EDT THU JUN 30 2011

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHWESTERN OCEANA COUNTY IN WEST CENTRAL MICHIGAN...
  WESTERN MASON COUNTY IN WEST CENTRAL MICHIGAN...

* UNTIL 400 AM EDT

* AT 1016 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
  WARNED AREA. RADAR ESTIMATES OF OVER THREE INCHES OF RAIN HAS      
  OCCURRED IN THE PAST THREE HOURS.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LUDINGTON...PENTWATER...SHELBY...WEARE AND WILEY.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN
THE WARNED AREA OVER THE NEXT TWO HOURS.

&&

LAT...LON 4367 8654 4372 8649 4380 8644 4397 8647
      4403 8652 4406 8652 4412 8644 4418 8639
      4418 8624 4359 8622 4357 8652 4361 8655

$$

JK
2 follow-up statements
153 
WGUS73 KGRR 010557
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
157 AM EDT FRI JUL 1 2011

MIC105-127-010800-
/O.CON.KGRR.FF.W.0011.000000T0000Z-110701T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON MI-OCEANA MI-
157 AM EDT FRI JUL 1 2011

...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHWESTERN OCEANA AND
WESTERN MASON COUNTIES UNTIL 400 AM EDT...

AT 147 AM EDT...THE AREA OF HEAVY RAIN HAD SHIFTED SOUTH OF THE 
FLASH FLOOD WARNING REGION.  HOWEVER ADDITIONAL STORMS WERE STARTING 
TO DEVELOP NEAR MANISTEE.  A POTENTIAL EXISTS FOR THESE STORMS TO 
STRENGTHEN AS THEY MOVE INTO THE FLASH FLOOD WARNING AREA.

DISPATCH CENTER DID NOT REPORT ANY FLOODING HOWEVER RADAR ESTIMATED 
THE OVER 4 INCHES OF RAIN HAD FALLEN IN PARTS OF THE WARNING 
AREA...WHICH COULD LEAD TO FLASH FLOODING OF SMALLER STREAMS AND 
POOR DRAINAGE AREAS.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
LUDINGTON...PENTWATER...SHELBY...WEARE AND WILEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

&&

LAT...LON 4367 8654 4372 8649 4380 8644 4397 8647
      4403 8652 4406 8652 4412 8644 4418 8639
      4418 8624 4359 8622 4357 8652 4361 8655

$$

MJS
808 
WGUS73 KGRR 010757
FFSGRR

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
357 AM EDT FRI JUL 1 2011

MIC105-127-010810-
/O.EXP.KGRR.FF.W.0011.000000T0000Z-110701T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MASON MI-OCEANA MI-
357 AM EDT FRI JUL 1 2011

...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHWESTERN OCEANA
AND WESTERN MASON COUNTIES WILL BE ALLOWED TO EXPIRE AT 400 AM EDT...

EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.

A FLASH FLOOD WATCH REMAINS IN EFFECT.  ADDITIONAL THUNDERSTORMS 
WITH HEAVY RAIN COULD REDEVELOP THIS MORNING OR INTO THE 
AFTERNOON...THUS CONTINUE TO MONITOR THE WEATHER CLOSELY THROUGH THE 
DAY.

LAT...LON 4367 8654 4372 8649 4380 8644 4397 8647
      4403 8652 4406 8652 4412 8644 4418 8639
      4418 8624 4359 8622 4357 8652 4361 8655

$$

MJS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 8:25 PM EDT, 1 hour 52 minutes earlier.

Area forecast discussion, Jun 30, 8:25 PM EDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
825 PM EDT THU JUN 30 2011

LATEST UPDATE...AVIATION...

.SYNOPSIS...(435 EDT THU JUN 30 2011)
A NORTH TO SOUTH ORIENTED WARM FRONT APPROACHING FROM THE WEST WILL
TRIGGER SHOWERS AND THUNDERSTORMS WITH THE POSSIBILITY OF HEAVY RAIN
TONIGHT AND FRIDAY MORNING. THE MAIN HEAVY RAIN THREAT IS ALONG AND
WEST OF HIGHWAY 131.

THE WARM FRONT WILL MOVE THROUGH THE AREA FRIDAY AFTERNOON...
LEADING TO VERY MUGGY WEATHER FOR FRIDAY NIGHT INTO EARLY SATURDAY.
HOWEVER A COLD FRONT WILL PASS THROUGH ON SATURDAY AFTERNOON AND
WILL BRING BACK DRY CONDITIONS WITH MORE COMFORTABLE TEMPERATURES
AND HUMIDITIES FOR THE REST OF THE HOLIDAY WEEKEND.

&&

.SHORT TERM...(435 EDT THU JUN 30 2011)
(TONIGHT THROUGH SATURDAY)
THINGS MAY BECOME RATHER ACTIVE OVER THE GRR CWFA OVER THE NEXT 24
HOURS. A HEAVY RAINFALL THREAT EXISTS AS WELL AS SOME LIMITED
POTENTIAL FOR SEVERE CRITERIA HAIL. BELIEVE THAT THE FLASH FLOODING
THREAT IS HIGH ENOUGH ATTM FOR A WATCH... SO WILL ISSUE ONE FOR THE
WRN TWO TIERS OF COUNTIES IN THE GRR CWFA FOR 6 PM TONIGHT TO 4 PM
FRIDAY.

WE ARE ON THE ERN EDGE OF THE MID LEVEL CAP AND THE ERN SIDE OF AN
AMPLIFYING H5 RIDGE AXIS... WITH MULTIPLE HEAT ADVISORIES AND
WARNINGS IN EFFECT TO OUR WEST AND SOUTHWEST. PRECIPITABLE WATER
VALUES IN EXCESS OF TWO INCHES AND H8 DEW POINTS IN EXCESS OF 16C
WILL BE SHOVED NEWD INTO A STRONG MID LEVEL WARM FRONT...
TRANSPORTED VIA A WSWLY LOW LEVEL JET WHICH STRENGTHENS TO 40 TO 50
KNOTS BY 06Z OR SO.

WE WILL BE ON THE NOSE OF THIS LOW LEVEL JET... OR VERY NEAR THE
NOSE... AND THERE IS POTENTIAL FOR REPEATING CELLS AS THEY TRACK NNW
TO SSE WITH THE THICKNESS PATTERN. THIS SYNOPTIC SET UP... AT THIS
TIME OF YEAR... IS HIGHLY CONDUCIVE TO HEAVY RAIN/FLASH FLOODING.

HOWEVER CONFIDENCE REMAINS LOW REGARDING BEHAVIOR OF CONVECTION
TONIGHT AND FRIDAY. NOT SURE IF STORMS WILL JUST JEEP FIRING RIGHT
OVERHEAD... OR WILL BE FORMING UPSTREAM AND ADVECTING IN FROM THE
NNW. HOW THE NOSE OF THE LLJ SETS UP LATER TONIGHT WILL BE THE KEY.
ONE CONCERN IS THAT ALL THE BEST ACTION STAYS PREDOMINATELY OUT OVER
LK MI... BUT AM GOING WITH LIKELY TO CATEGORICAL POPS OVER THE WRN
CWFA WITH THE MENTION OF HEAVY RAINFALL.

ANOTHER CONCERN IS THAT THE SFC WARM FRONT HAS A DIFFICULT TIME
MOVING EAST THROUGH THE AREA ON FRIDAY. STORMS MAY CONTINUE TO FIRE
OVERHEAD IF THIS IS THE CASE... AS SUGGESTED BY THE NAM SOLUTION.
THE FRONT WILL FOR SURE BE THROUGH THOUGH FOR SATURDAY NIGHT... AT
WHICH TIME THE WARM MID LEVEL CAP SHOULD BRING QUIET WEATHER BUT THE
SFC DEW POINTS WILL CREEP ABOVE 70 LEADING TO A VERY MUGGY NIGHT.
SOME OVERNIGHT LOWS SATURDAY NIGHT MAY NOT EVEN FALL BELOW 75.

TIMING OF THE COLD FRONTAL PASSAGE WILL BE KEY FOR ANY RE
DEVELOPMENT OF CONVECTION ON SATURDAY. THE MAIN TSTM THREAT LOOKS TO
BE JUST SOUTH AND EAST OF THE GRR CWFA SAT AFTERNOON AND EVENING AS
FROPA TAKES PLACE BY AROUND 18Z OR SO. THE FRONT WILL USHER IN MORE
COMFORTABLE DEW POINTS BY LATE IN THE DAY.

&&

.LONG TERM...(445 PM EDT THU JUN 30 2011)
(SATURDAY NIGHT THROUGH THURSDAY)
MAIN CHALLENGE IN THE LONG TERM PORTION OF THE FCST IS DETERMINING
PCPN CHCS FOR THE MID-WEEK TIME FRAME NEXT WEEK AS A COLD FRONT
DROPS THROUGH THE AREA.

THE HOLIDAY WEEKEND THAT ONCE LOOKED ACTIVE AND UNSETTLED NOW LOOKS
LIKE IT WILL BE MAINLY A QUIET AND MILD PERIOD. MODELS CONTINUE TO
INDICATE THAT AS THE SFC LOW MOVES BY ON SAT AND PUSHES THE FRONT
SOUTH OF THE AREA. IT WILL BE PUSHED FAR ENOUGH SOUTH TO HAVE NO
INFLUENCE ON THE AREA WITH REGARDS TO PCPN FOR THE REMAINDER OF THE
HOLIDAY WEEKEND. ANY WAVES ALONG THE FRONT SHOULD REMAIN WEAK ENOUGH
TO KEEP THE FRONT SOUTH. HIGHS SHOULD BE IN THE 80S WITH A GOOD DEAL
OF SUNSHINE.

THE DRY WEATHER WILL CONTINUE INTO THE FIRST PORTION OF TUE...BEFORE
MOISTURE RETURN AHEAD OF THE NEXT SYSTEM WILL INCREASE THE THREAT
FOR SOME SHOWERS AND STORMS. A NRN STREAM SYSTEM WILL DROP SOUTHEAST
INTO THE AREA TUE NIGHT...IF NOT AS EARLY AS LATE TUE AFTERNOON. THE
FRONT WILL MOVE THROUGH ON WED...CONTINUING THE THREAT OF SHOWERS
AND STORMS.

HIGH PRESSURE WILL BUILD IN BY THU ACROSS THE AREA. THIS WILL BRING
SLIGHTLY COOLER TEMPS AND DRY WEATHER BACK TO THE AREA.

&&

.AVIATION...(825 PM EDT THU JUN 30 2011)
CURRENTLY THE STORMS ARE SEEMLY LOCKED OVER LAKE MICHIGAN DUE TO THE
LOW LEVEL EAST WINDS AND MID LEVEL WEST WINDS. IN FACT THE STRONGER
STORMS AT 0015Z JUST EAST OF MTW TO MKE OVER LAKE MICHIGAN ARE
BUILDING TOWARD THE WI SIDE OF THE LAKE.  WHAT IS OCCURRING OVER
SOUTHWEST LOWER MICHIGAN IS AN INSTABILITY LAYER ABOVE 10000 FT.
THE AIR BELOW THAT IS VERY DRY. THAT COULD LEAD TO GUSTY WINDS IF
ANY SHOWERS FALL INTO THAT DRY LAYER.  THE GOOD NEW IS WINDS BELOW
THE INVERSION ARE MOSTLY AT OR BELOW 10 KNOTS SO WE SHOULD BE FINE
AT THE TAF SITES THIS EVENING EVEN IF A SHOWER GOES OVER AN AIRPORT.

OVERNIGHT INTO FRIDAY MORNING... THE LOW LEVEL JET GETS STRONGER AND
AIMS AT TOWARD THE POINTS (LITTLE AND BIG SABLE POINTS)BY SUNRISE
FRIDAY MORNING. THE KEY THOUGH IS THE NOSE OF THE JET STAYS OVER WI
THROUGH 09Z. SO THE STORM IMITATION SHOULD CONTINUE TO BE OVER
WESTERN AND CENTRAL LAKE MICHIGAN. THE STORMS WILL MOVE MOSTLY TO
THE SOUTH DURING THAT TIME.  THE RESULT IS LITTLE WEATHER AT THE TAF
SITES. ONLY MKG STANDS A REASONABLE CHANCE OF THUNDERSTORMS.

A RATHER LARGE MCS SHOULD FORM OVERNIGHT OVER NW WI OR NW LAKE
MICHIGAN AND THEN TRACK SOUTH SOUTHEAST TOWARD SOUTHERN LAKE
MICHIGAN BY MIDDAY FRIDAY.

&&

.MARINE...(445 PM EDT THU JUN 30 2011)
MAIN PERIOD OF CONCERN FOR MARINE INTERESTS WILL BE STORMS TONIGHT
AND WINDS FRI AFTERNOON THROUGH FRI NIGHT.

NUMEROUS STORMS CAN BE EXPECTED TONIGHT AND EARLY FRI AS THE WARM
FRONT APPROACHES THE AREA. STORMS WILL CONTAIN QUITE A BIT OF
LIGHTNING...HAIL...AND HEAVY DOWNPOURS.

WINDS OUT AHEAD OF THE INCOMING COLD FRONT WILL BE INCREASING LATE
TONIGHT AND ON FRI. WINDS WILL APPROACH SMALL CRAFT ADVISORY
CRITERIA FRI AFTERNOON. WAVES APPEAR TO REMAIN BELOW THE 4 FOOT
CRITERIA DUE TO THE STABLE EFFECTS OVER THE LAKE. NOT ENOUGH
CONFIDENCE QUITE YET TO ISSUE THE ADVISORY. CONDITIONS SHOULD THEN
QUIET DOWN ONCE THE FRONT PASSES ON SAT.
&&

.HYDROLOGY...(445 PM EDT THU JUN 30 2011)
THE SHORT TERM SECTION ABOVE TALKS ABOUT WHY WE ARE IN AN IDEAL SET
UP FOR HEAVY RAIN/FLASH FLOODING OVER THE NEXT 24 HOURS. WILL ISSUE
A FLASH FLOOD WATCH FOR THE POTENTIAL OF 3 OR MORE INCHES OF RAIN IN
A RELATIVELY SHORT PERIOD FOR TONIGHT AND FRIDAY.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI...FLASH FLOOD WATCH FOR 6 PM TONIGHT THROUGH 4 PM FRIDAY FOR THE
WRN TWO TIERS OF THE GRR CWFA.
LM...NONE.

&&

SYNOPSIS:    MEADE
SHORT TERM:  MEADE
LONG TERM:   NJJ
AVIATION:    WDM
MARINE:      NJJ
HYDROLOGY:   MEADE
Hazardous weather outlook, Jun 30, 5:45 PM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
545 PM EDT THU JUN 30 2011

MIZ037>040-043>046-050>052-056>059-064>067-071>074-011000-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
545 PM EDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WILL CONTINUE TO TRACK SOUTH SOUTHEAST OVER
LAKE MICHIGAN....BRUSHING THE LAKE SHORE AREA SOUTH OF HOLLAND
THROUGH SOUTH HAVEN... INTO THE EARLY MORNING HOURS OF FRIDAY.
STRONGER AND WETTER STORMS WILL IMPACT THE LAKE SHORE AREA DURING
THE EARLY MORNING HOURS OF RAIN. TORRENTIAL RAIN FROM SOME OF THE
THUNDERSTORMS MAY FLOOD UNDERPASSES AND AREA OF POOR DRAINAGE...
WEST OF U.S. 131 AFTER 2 AM OR SO. IT IS DURING THAT TIME THE STORMS
ARE EXPECTED TO BE STRONGEST. SEVERER STORMS ARE NOT EXPECTED BUT IT
WOULD NOT BE COMPLETELY OUT OF THE QUESTION EITHER TO GET ISOLATED
GUSTS NEAR 60 MPH AND HAIL TO ONE INCH TOWARD FRIDAY MORNING NEAR
US-31 SOUTH OF HOLLAND. STORMS WILL MOVE SOUTH SOUTHEAST AROUND 25
MPH. FOR THE MOST PART... THE MOST LIKELY AREA FOR THE HEAVIEST
RAINFALL WILL BE SOUTH OF HOLLAND AND WEST OF KALAMAZOO THROUGH
SUNRISE FRIDAY.

AREA EAST OF U.S 131 FOR THE MOST PART STAY DRY THROUGH LATE THIS
EVENING. THERE IS THE CHANCE OF A FEW SPRINKLES OR LIGHT RAIN
SHOWERS OVERNIGHT. A STRAY THUNDERSTORM IS NOT OUT OF THE QUESTION
BUT NOT SOMETHING ONE SHOULD EXPECT EAST OF A LINE FROM OF REED CITY
TO BATTLE CREEK.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORMS WITH TORRENTIAL RAIN ARE EXPECTED WEST OF U.S. 131
INTO MID MORNING FRIDAY. FOR THE MOST PART AREAS SOUTH OF HOLLAND
AND WELL WEST OF KALAMAZOO ARE EXPECTED TO SEE THE BULK OF THIS
RAINFALL. THERE IS THE POTENTIAL FOR SIGNIFICANT FLOODING OF
UNDERPASSES AND AREA OF POOR DRAINAGE FOR ANY CITY OR TOWN ALONG
US-31 SOUTH OF HOLLAND TO SOUTH HAVEN. ALL AREAS WEST OF US-131
THROUGH MAY SEE THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL INTO
MIDDAY FRIDAY.

A RISK FOR STRONG TO SEVERE THUNDERSTORMS WILL EXIST FRIDAY
AFTERNOON INTO SATURDAY FOR THE ENTIRE AREA. HEAVY RAINFALL WILL
REMAIN THE PRIMARY THREAT THROUGH. AT THIS POINT THROUGH THE
THUNDERSTORMS WITH THE COLD FRONT ARE EXPECTED TO COME THROUGH EARLY
SATURDAY MORNING OVER WESTERN AREAS AND THEN REDEVELOP OVER EASTERN
AREA SATURDAY AFTERNOON. IT IS OVER THE EASTERN AREA SATURDAY
AFTERNOON WHERE THE THE THREAT FOR SEVERE STORMS HAS THE GREATEST
POTENTIAL THIS WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FRIDAY THROUGH SATURDAY.

LMZ844>849-011000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
545 PM EDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TONIGHT

NUMEROUS THUNDERSTORMS WITH VERY HEAVY RAINFALL SIGNIFICANTLY
LIMITING VISIBILITY AND ALSO HAVING GUSTY WINDS AND HAIL WILL
CONTINUE
INTO MID MORNING FRIDAY. EXPECT FREQUENT TO CONTIGUOUS LIGHTING FROM
SOME THE STRONGER STORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS THUNDERSTORMS WILL CONTINUE UNTIL AROUND NOON FRIDAY. THEN
THE STORMS WILL BECOME MORE WIDELY SCATTERED INTO SATURDAY MORNING.
SOME STORMS MAY HAVE GUSTY WINDS AND LARGE HAIL.

WINDS AND WAVES COULD BECOME HAZARDOUS TO SMALL CRAFT ON FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AT TIMES FRIDAY THROUGH SATURDAY.

MJS WDM

In the hours before

Special weather statement, Jun 30, 8:38 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
838 PM EDT THU JUN 30 2011

MIZ037-038-043-044-050-010130-
LAKE-MASON-MUSKEGON-NEWAYGO-OCEANA-
838 PM EDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 38 MILES NORTH OF
PARKDALE TO MEADE TWP...MOVING SOUTH SOUTHEAST AT 25 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  VOLNEY BY 845 PM EDT...
  AETNA AND LITTLE MANISTEE BY 855 PM EDT...
  LILLEY AND WOOSTER BY 900 PM EDT...
  WHITE CLOUD BY 910 PM EDT...
  BIG PRAIRIE AND LUTHER BY 925 PM EDT...
  OXBOW BY 930 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4378 8644 4385 8644 4399 8648 4411 8646
      4418 8640 4418 8637 4419 8639 4420 8637
      4418 8637 4417 8557 4348 8557 4347 8646
      4352 8648 4357 8653 4366 8655
TIME...MOT...LOC 0037Z 270DEG 22KT 4482 8614 4410 8607

WDM
Special weather statement, Jun 30, 9:23 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
923 PM EDT THU JUN 30 2011

MIZ037-038-043-050-056-064-071-010230-
ALLEGAN-LAKE-MASON-MUSKEGON-OCEANA-OTTAWA-VAN BUREN-
923 PM EDT THU JUN 30 2011

...SIGNIFICANT WEATHER ADVISORY...

AT 920 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 38 MILES NORTH OF
PARKDALE TO WHITEHALL...MOVING SOUTH AT 60 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE
STORMS.

* THUNDERSTORMS WILL BE NEAR...
  MUSKEGON ARPT AND MUSKEGON BY 940 PM EDT...
  GRAND HAVEN AND BLUE LAKE BY 945 PM EDT...
  TALLMAN BY 955 PM EDT...
  SNUG HARBOR AND AGNEW BY 1000 PM EDT...
  COLFAX AND MILLERTON BY 1005 PM EDT...
  WEST OLIVE AND ST. HUBERTS BY 1010 PM EDT...
  PINE CREEK AND CLEAR LAKE BY 1015 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.

&&

LAT...LON 4367 8654 4380 8644 4406 8652 4420 8637
      4419 8638 4417 8604 4233 8613 4266 8623
      4302 8623 4336 8642 4340 8636 4338 8642
      4361 8655
TIME...MOT...LOC 0124Z 352DEG 54KT 4475 8617 4338 8630

WDM

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 9:23 PM EDTAreal Flood AdvisoryGRRMason, Oceana6 hr
Jun 30, 9:23 PM EDTSpecial Weather StatementGRRMason, Muskegon, Oceana, Ottawa67 min
Jun 30, 10:38 PM EDTSpecial Weather StatementGRRMuskegon, Ottawa67 min
Jul 1, 4:36 AM EDTSmall Craft AdvisoryGRR17 hr
Jul 1, 7:57 AM EDTSpecial Weather StatementGRRVan Buren63 min
Jul 1, 8:01 AM EDTSpecial Weather StatementGRROceana59 min
Jul 1, 8:04 AM EDTSpecial Weather StatementGRRMecosta56 min
Jul 1, 8:11 AM EDTAreal Flood AdvisoryGRRMason, Oceana9 hr
Jul 1, 10:27 AM EDTAreal Flood AdvisoryGRRMuskegon6 hr
Jul 1, 11:23 AM EDTAreal Flood AdvisoryGRROttawa6 hr
Jul 1, 11:38 AM EDTSpecial Weather StatementGRRNewaygo37 min
Jul 1, 11:41 AM EDTSpecial Weather StatementGRROttawa64 min
Jul 1, 12:40 PM EDTSpecial Weather StatementGRROttawa65 min
Jul 1, 12:48 PM EDTAreal Flood AdvisoryGRRAllegan, Van Buren4 hr
Jul 1, 1:22 PM EDTSpecial Weather StatementGRROttawa68 min
Jul 1, 1:42 PM EDTAreal Flood AdvisoryGRRKent, Ottawa3 hr
Jul 1, 1:59 PM EDTSevere Thunderstorm WarningGRRKent, Ottawa19 min
Jul 1, 2:24 PM EDTSpecial Weather StatementGRRAllegan, Van Buren51 min
Jul 1, 2:31 PM EDTSpecial Weather StatementGRRBarry59 min
Jul 1, 2:36 PM EDTSpecial Marine WarningGRR39 min
Jul 1, 3:39 PM EDTSpecial Weather StatementGRRAllegan, Kalamazoo, Van Buren51 min
Jul 1, 7:07 PM EDTSpecial Weather StatementGRRIngham53 min

Nearby

Flash Flood Warnings in Michigan, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.